×

Eigenvalue problems for second-order nonlinear dynamic equations on time scales. (English) Zbl 1099.34026

The authors are concerned with the second-order nonlinear dynamic equation on time scales \[ u^{\Delta\Delta}(t)+\lambda a(t)f(u(\sigma(t)))=0, t\in [0,1], \]
satisfying either the conjugate boundary conditions \(u(0)=u(\sigma(1))=0\) or the right focal boundary conditions \(u(0)=u^\Delta(\sigma(1))=0\), where \(a\) and \(f\) are positive. The number of positive solutions of the above boundary value problem for \(\lambda\) belonging to the half-line \((0,\infty)\) and the dependence of positive solutions of the problem on the parameter \(\lambda\) are discussed. It is proved that there exists a \(\lambda^*>0\) such that the problem has at least two, one and no positive solution(s) for \(0<\lambda<\lambda^*, \lambda=\lambda^*\) and \(\lambda>\lambda^*\), respectively.
The main tool is a fixed-point index theorem on cones due to Guo-Lakshmikantham. Furthermore, by using the semi-order method on cones of Banach space, an existence and uniqueness criterion for a positive solution of the problem is established. In particular, such a positive solution \(u_\lambda(t)\) of the problem depends continuously on the parameter \(\lambda\), i.e., \(u_\lambda(t)\) is nondecreasing in \(\lambda\), \(\lim_{\lambda\rightarrow 0^+}\| u_\lambda\| =0\) and \(\lim_{\lambda\rightarrow +\infty}\| u_\lambda\| =+\infty\).

MSC:

34B18 Positive solutions to nonlinear boundary value problems for ordinary differential equations
39A10 Additive difference equations
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Agarwal, R.P.; Bohner, M.; Li, W.T., Nonoscillation and oscillation theory for functional differential equations, Pure appl. math., vol. 267, (2004), Dekker New York
[2] Agarwal, R.P.; Bohner, M.; Wong, P.J., Sturm – liouville eigenvalue problems on time scales, Appl. math. comput., 99, 153-166, (1999) · Zbl 0938.34015
[3] Agarwal, R.P.; O’Regan, D., Triple solutions to boundary value problems on time scales, Appl. math. lett., 13, 7-11, (2000) · Zbl 0958.34021
[4] Agarwal, R.P.; O’Regan, D., Nonlinear boundary value problems on time scales, Nonlinear anal., 44, 527-535, (2001) · Zbl 0995.34016
[5] Anderson, D.R., Solutions to second-order three-point problems on time scales, J. difference equ. appl., 8, 673-688, (2002) · Zbl 1021.34011
[6] Atici, F.M.; Guseinov, G.Sh., On Green’s functions and positive solutions for boundary value problems on time scales, J. comput. appl. math., 141, 75-99, (2002) · Zbl 1007.34025
[7] Aulbach, B.; Neidhart, L., Integration on measure chains, (), 239-252 · Zbl 1083.26005
[8] Avery, R.I.; Anderson, D.R., Existence of three positive solutions to a second-order boundary value problem on a measure chain, J. comput. appl. math., 141, 65-73, (2002) · Zbl 1032.39009
[9] ()
[10] ()
[11] Chyan, C.J., Uniqueness implies existence on time scales, J. math. anal. appl., 258, 359-365, (2001) · Zbl 0987.34011
[12] Chyan, C.J.; Henderson, J., Eigenvalue problems for nonlinear differential equations on a measure chain, J. math. anal. appl., 245, 547-559, (2000) · Zbl 0953.34068
[13] Chyan, C.J.; Henderson, J., Twin solutions of boundary value problems for differential equations on measure chains, J. comput. appl. math., 141, 123-131, (2002) · Zbl 1134.39301
[14] Davis, J.M.; Henderson, J.; Prasad, K.R.; Yin, W., Solvability of a nonlinear second-order conjugate eigenvalue problem on a time scale, Abstr. appl. anal., 5, 91-100, (2000) · Zbl 1005.34010
[15] Erbe, L.; Peterson, A., Green’s functions and comparison theorems for differential equations on measure chains, Dynam. contin. discrete impuls. systems, 6, 121-137, (1999) · Zbl 0938.34027
[16] Erbe, L.; Peterson, A., Positive solutions for a nonlinear differential equation on a measure chain, Math. computer modelling, 32, 571-585, (2000) · Zbl 0963.34020
[17] Guo, D.; Lakshmikantham, V., Nonlinear problems in abstract cones, (1988), Academic Press San Diego · Zbl 0661.47045
[18] Henderson, J., Multiple solutions for 2mth order sturm – liouville boundary value problems on a measure chain, J. difference equ. appl., 6, 417-429, (2000) · Zbl 0965.39008
[19] Hilger, S., Analysis on measure chains—A unified approach to continuous and discrete calculus, Results math., 18, 18-56, (1990) · Zbl 0722.39001
[20] Hong, C.H.; Yeh, C.C., Positive solutions for eigenvalue problems on a measure chain, Nonlinear anal., 51, 499-507, (2002) · Zbl 1017.34018
[21] Krasnosel’skii, M.A., Positive solutions of operator equations, (1964), Noordhoff Groningen · Zbl 0121.10604
[22] Kaymakcalan, B.; Lakshmikantham, V.; Sivasundaram, S., Dynamic systems on measure chains, (1996), Kluwer Academic Dordrecht · Zbl 0869.34039
[23] Li, W.T.; Sun, H.R., Multiple positive solutions for nonlinear dynamic systems on a measure chain, J. comput. appl. math., 162, 421-430, (2004) · Zbl 1045.39007
[24] Liu, X.L.; Li, W.T., Positive solutions of the nonlinear fourth-order beam equation with three parameters, J. math. anal. appl., 303, 150-163, (2005) · Zbl 1077.34027
[25] Sun, H.R.; Li, W.T., Positive solutions for nonlinear three-point boundary value problems on time scales, J. math. anal. appl., 299, 508-524, (2004) · Zbl 1070.34029
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.